Florida, 2007Funnel Cloud in Florida, August 1, 2007
August 1, 2007 · NWS JAX · 1 event in 1 county or zone
A northeast flow regime in the wake of a surface front focused early morning scattered storms along the Florida east coast. A broad 500 mb trough was aloft.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A northeast flow regime in the wake of a surface front focused early morning scattered storms along the Florida east coast. A broad 500 mb trough was aloft.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 1, 8:03 AM EST, 41 minutes earlier.
Area forecast discussion, Aug 1, 8:03 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 AM EDT WED AUG 1 2007
.SHORT TERM...QUITE A CHANGE FROM YESTERDAY EVENING TO THIS
MORNING...ESPECIALLY CONSIDERING THE TIME OF YEAR. A FRONTAL
BOUNDARY WAS ABLE TO PUSH SOUTH OF THE AREA WITH THE HELP OF
THUNDERSTORM INDUCED OUTFLOWS THE PREVIOUS EVENING. THIS HAS
RESULTED IN A PREDOMINANT EAST TO NORTHEAST FLOW REGIME ACROSS
THE AREA AS HIGH PRESSURE NOSES DOWN THE ATLANTIC SEABOARD.
DEWPOINTS HAVE DROPPED SOME 2 TO 5 DEGREES WITH VALUES RIGHT
AROUND 70 FOR INLAND LOCATIONS. CONVERGENCE AXIS...AS IS
TYPICAL...HAS SET UP ALONG THE COASTAL SECTIONS OF ST JOHNS AND
FLAGLER WITH SHOWERS NOW ADVECTING INLAND. THUNDERSTORM
DEVELOPMENT WILL BE POSSIBLE AFTER 10 AM AND WILL NEED TO MONITOR
FOR POSSIBLE WATERSPOUTS.
OTHERWISE...EXPECT ANOTHER NORTH TO SOUTH POP GRADIENT TODAY WITH
THE BULK OF THE ACTIVITY EXPECTED SOUTH OF THE FORECAST AREA.
NEWEST NAM12 INDICATES WEST COAST SEABREEZE WILL BE HELD IN CHECK
TODAY FOR OUR AREA WITH LIMITED CONVERGENCE TO INITIATE
THUNDERSTORMS. WITH THE UPDATE...WILL DECREASE POPS SLIGHTLY OVER
THE SOUTHERN ZONES...BUT NOT SIGNIFICANTLY GIVEN CONTINUED PWATS
ABOVE 2 INCHES. WILL ALSO UPDATE TO REMOVE MORNING FOG WORDING.
.AVIATION...VSBYS SLOWLY IMPROVING AT JAX AFTER MVFR CONDITIONS
WERE THE RULE FOR THE EARLY MORNING HOURS. EXPECT VFR CONDITIONS
AT ALL SITES FOR THE REMAINDER OF THE TAF SET EXCEPT GNV WHERE
DEEPER MOISTURE WILL LEAD TO TEMPO TSRA AFT 18Z.
&&
.MARINE...WINDS ARE CLOSE TO 15 KTS SUSTAINED AT SAUF1 AT THIS
HOUR BUT FEEL CURRENT 10 TO 15 KNOT WORDING SHOULD SUFFICE FOR
TODAY. WILL NEED TO MONITOR RIP CURRENT RISK TODAY FOR ANY
INCREASE IN SEAS WHICH WOULD ELEVATE TO A MODERATE RISK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 93 71 93 72 / 20 10 30 40
SSI 87 78 87 79 / 30 20 40 40
JAX 88 73 88 72 / 30 20 60 40
SGJ 86 76 87 75 / 50 40 60 30
GNV 89 72 88 72 / 60 50 60 40
OCF 88 73 88 72 / 60 50 60 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
DEESE/KERNS
Hazardous weather outlook, Aug 1, 4:45 AM EST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 AM EDT WED AUG 1 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
545 AM EDT WED AUG 1 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
PATCHY FOG EARLY THIS MORNING WILL REDUCE VISIBILITIES TO A MILE OR
LESS IN SOME AREAS. CONDITIONS WILL IMPROVE BY 9 AM.
SCATTERED THUNDERSTORMS...MORE NUMEROUS SOUTH OF A ST. AUGUSTINE TO
GAINESVILLE LINE...ARE EXPECTED THIS AFTERNOON AS A COLD FRONT MOVES
INTO CENTRAL FLORIDA. LOCALLY HEAVY RAINFALL WILL OCCUR ALONG WITH
STRONG GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NUMEROUS THUNDERSTORMS ARE EXPECTED ON THURSDAY AS A FRONT MOVES
BACK NORTH ACROSS THE AREA. LOCALLY HEAVY RAINFALL IS POSSIBLE ALONG
WITH STRONG GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. SCATTERED
THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MZ
In the hours before
Special weather statement, Aug 1, 8:19 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 AM EDT WED AUG 1 2007
FLZ033-011400-
ST. JOHNS-
919 AM EDT WED AUG 1 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1000 AM
EDT...
AT 919 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 3 MILES SOUTH OF GUANA RIVER STATE PARK...
MOVING WEST AT 10 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SOUTH PONTE VEDRA BEACH AND GUANA RIVER STATE PARK THROUGH
1000 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Funnel Cloud, St. Johns
- When
- August 1, 8:44 AM EST
- Where
- St. Johns County, 4.19 mi N of South Ponte Vedra Bc
- Reported by
- Broadcast Media
- Coordinates
- 30.090, -81.320
A funnel cloud was sited at State Road 16 and the World Golf Village. Some pine straw debris was observed but no damage was reported.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 1 to 27, 20072 deaths · 97 events
- Excessive Heat in Tennessee, August 1, 20071 death · 1 event
- Flash Flooding and Heavy Rain in Texas, August 1 to 2, 2007$10 million · 15 events
- Flash Flooding and Flood in Utah, August 1, 2007$2.5 million · 3 events
- Flash Flood in Arizona, August 1, 2007$2.0 million · 1 event
- Flash Flooding and Heavy Rain in Nebraska, August 1, 2007$1.3 million · 8 events
- Flash Flooding in Texas, August 1 to 2, 2007$185,000 · 12 events
- Flash Flood in Nevada, August 1, 2007$297,000 · 1 event
- Drought in Alabama, August 1 to 31, 200739 events
- Drought in Tennessee, August 1 to 31, 200739 events
- Drought in North Carolina, August 1 to 31, 200734 events
- Damaging Winds in Mississippi, August 1 to 2, 2007$30,000 · 53 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46756.